Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does iron tablets cause UTI?

Hi. My doctor discovered I had iron deficiency anemia, and started me iron tablets last Thursday. By Saturday I was having mild UTI symptoms. Today, Tuesday, I am having severe burning when urinating and also having to urinate frequently but only urinating like a teaspoon or two at a time. Lower back is hurting, but not much. I took a home uti test and it was positive. Did the iron tablets cause the UTI, or did the UTI possibly cause the iron deficiency? Do I need to go and see my doctor for treatment, or should I just start drinking cranberry juice and lots of water?
Thu, 8 Sep 2016
Report Abuse
Addiction Medicine Specialist 's  Response
It can just be coincedence.
It is not common at all for either a UTI to cause enough bleeding to do anything nor for iron to trigger an UTI. If the iron discolors the urine (doubtful) then it might make a urine test look positive when it isn't.
No, none of these are at all likely. Doubt they are even possible.

Coincedence.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Anemia


Does iron tablets cause UTI?

It can just be coincedence. It is not common at all for either a UTI to cause enough bleeding to do anything nor for iron to trigger an UTI. If the iron discolors the urine (doubtful) then it might make a urine test look positive when it isn t. No, none of these are at all likely. Doubt they are even possible. Coincedence.